Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 29, 2014, 03:07:50 AM

Login with username, password and session length


Members
  • Total Members: 23065
  • Latest: MikeDH
Stats
  • Total Posts: 632178
  • Total Topics: 47869
  • Online Today: 227
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 160
Total: 164

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Which Medications cause Buffalo hump?  (Read 7945 times)

0 Members and 1 Guest are viewing this topic.

Offline LiveWithIt

  • Member
  • Posts: 377
Which Medications cause Buffalo hump?
« on: January 03, 2010, 07:04:29 PM »
and is that lipodystrophy?   Is the facial wasting called the same thing?

My problem is mostly with my neck/double chin.  I am heavy set, so it does not look as bad, but I have gotten looks in the past and a guy at an oil change place once told my neck was swollen.   ;D

I do have some of the buffalo hump, but it is not too bad.  I also have the pubic mound hump, and I've always had a small but, but now it is supper flat and starting to droop.

Also, if you change medications will the fat go away?
« Last Edit: January 03, 2010, 07:12:06 PM by LiveWithIt »
Pray God you can cope
I know you have a little life in you yet.
I know you have a lot of strength left.

Offline frankt

  • Member
  • Posts: 22
Re: Which Medications cause Buffalo hump?
« Reply #1 on: January 04, 2010, 11:49:19 AM »
All PIs and Zerit for sure. Not sure about others. I read somewhere that PIs inhibit the breakdown of carbs. Who knows. I used to have some luck early on with non carb diets. Now it is hopeless. Was on pure non carb for six months last year and saw no sign of improvement in neck,back of neck or stomach.
Liposuction works till you start taking the drugs again.
I hate every moment in  public. Everyone looks at me strange and asks if i have health problems. These fat deposits can not be healthy and I am sure the drugs will keep me alive just long enough so the side effects can kill me.
Tomorrow I start another diet.

Offline mecch

  • Member
  • Posts: 11,244
  • red pill? or blue pill?
Re: Which Medications cause Buffalo hump?
« Reply #2 on: January 04, 2010, 01:16:09 PM »
All PIS?  I don't think that is what my doctor said.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline frankt

  • Member
  • Posts: 22
Re: Which Medications cause Buffalo hump?
« Reply #3 on: January 05, 2010, 01:12:13 PM »
everyone is different. Some Drs even think its the hiv not the drugs that cause the fat. In my case its all PIs. I have taken them all and have the fat to prove it. If there was an HIV drug that they knew for sure didnt cause it,I would be taking it. I also lost 65 pounds on a drug holiday only to gain most of it back in my first two months back on PIs. Many do not get the fat side effects. No one really knows what the long term effects of these drugs are,let alone the short term. We are the on going trials.
They have us by the balls,three thousand bucks a month to turn you into a ghoul, but a living ghoul.

Offline ny/me/poz

  • member
  • Posts: 1
Re: Which Medications cause Buffalo hump?
« Reply #4 on: January 12, 2010, 08:14:22 PM »
I was on crixivan for 13 years and now rayataz for almost a year. I don't have a problem with fat on the neck. My butt is quite flat though, and it used to be one of my better features! Also have a tough layer of fat on the stomach, but i am generally thin (6-1, 170). Also, i live on carbs...so for me, that isn't the problem.

Offline aztecan

  • Member
  • Posts: 5,384
  • 29 years positive, 56 years a pain in the butt
Re: Which Medications cause Buffalo hump?
« Reply #5 on: January 14, 2010, 11:13:03 PM »
Well, I have the hump, the belly and the horsecollar neck.

I took Crixivan for 11 years, but I am not entirely convinced that was the sole culprit. I also took AZT and 3TC for 12 years, and I have a feeling they may have contributed to it.

From what I understand, Reyataz is the least likely PI to cause problems like this.

When I researched this during the time I was considering which meds to switch to, the information seemed to indicate some form of lipodystrophy, whether it be lipoatrophy or lipohypertrophy, is possible with virtually all of the ARVs, with the exceptions of Fuzeon, Isentress and Selzentry.

Not everyone develops this issue, which makes predicting what is doing what to whom even more difficult.

I don't think anyone has a concrete answer to this question.

HUGS,

Mark
« Last Edit: January 14, 2010, 11:16:13 PM by aztecan »
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.